This site is intended for Healthcare professionals only.

Epilepsy drugs causes Fracture in Children


Epilepsy drugs causes Fracture in Children

In a study published in Epilepsia, young people taking anti-epileptic drugs experienced elevated rates of bone fractures and had reductions in tibial bone mineral density and lower limb muscle force.

The study included 23 individuals aged 5-18 years who had been taking anti-epileptic drugs for at least 12 months. Each individual was matched to a twin, sibling, or first cousin.

The findings suggest the need to further explore bone health issues in young patients taking anti-epileptic medications.

“These results need to be validated in a larger, longitudinal study investigating the association between anti-epileptic drug exposure and adverse outcomes in the developing skeleton over time,” wrote the authors of the study.

For more details click on the link : http://dx.doi.org/10.1111/epi.13893

The following two tabs change content below.
Anjali Nimesh

Anjali Nimesh

Anjali Nimesh Joined Medical Dialogue as Reporter in 2016. she covers all the medical specialty news in different medical categories. She also covers the Medical guidelines, Medical Journals, rare medical surgeries as well as all the updates in medical filed. She is a graduate from Dr. Bhimrao Ambedkar University. She can be contacted at editorial@medicaldialogues.in Contact no. 011-43720751
Source: Eureka Alert

Share your Opinion Disclaimer

Sort by: Newest | Oldest | Most Voted